May 22, 2010 - 7:07 pm
My husband has developed, after 9 days of Xeloda treatment, a serious itchy rash on his extremities. He has completed four months of 5FU, Avastin, and made it through four Oxi treatments with calcium-magnesium infusions before neuropathy resulted in that treatment being removed. He was switched from the 5FU to Xeloda to ease the burden of the IV treatments and home pump. The Avastin is being continued while on the Xeloda. His oncologist suggested he stop the Xeloda when the rash appeared. In a week, if he has healed the doctor will have him resume the Xeloda treatment but reduce the dosage down from the current 4000mg.
My husband (of 32 years) began this journey in July 2009 when one cancerous polyp was discovered during a routine colonoscopy. A transanal excision was performed at a Houston hospital for a what was deemed a stage one cancer. He was monitored every three months with scan and cea tests and he was considered cancer-free .... then one year after the transanal excision, his cea elevated slightly and pet scans revealed he had stage four recurring cancer with mets to his liver and lungs. He has been told surgery is not an option to cure.
Everyone was shocked. He never felt any symptoms and was very healthy ... until he began to receive chemotherapy treatment. Now since the chemo has started he feels he is being slowly poisoned. He is very disheartened and cannot see why he must endure these treatments when there is no chance his cancer can be cured .... he is unsure that the quality of life that chemo offers is sufficient to endure it when he know that his cancer is terminal.
I guess our immediate need is to see if anyone else has experienced a Xeloda rash so that I can get him out of this present crisis. Any other support is also welcome.